Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 127, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2011, 6:00 PM EDT for 5 counties in West Virginia. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 6:00 PM EDT (22:00 UTC)
- Expired
- May 10, 2011, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV, Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:08 PM EDT | HAIL 0.75 | Pratt, WV | |
| May 10, 6:08 PM EDT | HAIL 1 | Hugheston, WV | |
| May 10, 6:22 PM EDT | HAIL 0.75 | Fayetteville, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 10, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843
WUUS51 KRLX 102200
SVRRLX
WVC015-019-039-067-081-102245-
/O.NEW.KRLX.SV.W.0127.110510T2200Z-110510T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLAY COUNTY IN WEST VIRGINIA...
FAYETTE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...FAYETTEVILLE...BABCOCK STATE PARK...
SOUTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...
SOUTHWESTERN NICHOLAS COUNTY IN WEST VIRGINIA...
EAST CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTGOMERY...OR 14 MILES NORTHWEST OF FAYETTEVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POWELLTON...GAULEY BRIDGE...HAWKS NEST STATE PARK...ANSTED...OAK
HILL AND MOUNT HOPE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 132 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 69 AND 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3814 8147 3837 8124 3810 8081 3810 8087
3806 8087 3806 8080 3804 8082 3802 8079
3798 8077 3794 8080 3786 8075 3786 8081
3782 8093 3777 8089 3774 8092 3770 8087
3767 8088
TIME...MOT...LOC 2200Z 310DEG 22KT 3815 8131
$$
242 follow-up statements
822
WWUS51 KRLX 102228
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
628 PM EDT TUE MAY 10 2011
WVC015-039-102238-
/O.CAN.KRLX.SV.W.0127.000000T0000Z-110510T2245Z/
KANAWHA WV-CLAY WV-
628 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN KANAWHA COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 69 AND 79.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3806 8136 3811 8135 3831 8115 3810 8081
3810 8087 3806 8087 3806 8080 3804 8082
3798 8077 3794 8080 3786 8075 3786 8081
3782 8093 3777 8089 3774 8092 3770 8087
3767 8088
TIME...MOT...LOC 2228Z 310DEG 22KT 3804 8114
$$
WVC019-067-081-102245-
/O.CON.KRLX.SV.W.0127.000000T0000Z-110510T2245Z/
RALEIGH WV-NICHOLAS WV-FAYETTE WV-
628 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR FAYETTE...SOUTHWESTERN NICHOLAS AND EAST CENTRAL RALEIGH
COUNTIES...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
HILL...THURMOND...MEADOW BRIDGE AND BABCOCK STATE PARK
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 NEAR BECKLEY BETWEEN
MILE MARKERS 132 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3806 8136 3811 8135 3831 8115 3810 8081
3810 8087 3806 8087 3806 8080 3804 8082
3798 8077 3794 8080 3786 8075 3786 8081
3782 8093 3777 8089 3774 8092 3770 8087
3767 8088
TIME...MOT...LOC 2228Z 310DEG 22KT 3804 8114
$$
24523
WWUS51 KRLX 102242
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
642 PM EDT TUE MAY 10 2011
WVC019-067-081-102253-
/O.EXP.KRLX.SV.W.0127.000000T0000Z-110510T2245Z/
RALEIGH WV-NICHOLAS WV-FAYETTE WV-
642 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...SOUTHWESTERN
NICHOLAS AND EAST CENTRAL RALEIGH COUNTIES WILL EXPIRE AT 645 PM
EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 NEAR BECKLEY BETWEEN
MILE MARKERS 133 AND 137.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3806 8136 3811 8135 3831 8115 3810 8081
3810 8087 3806 8087 3806 8080 3804 8082
3798 8077 3794 8080 3786 8075 3786 8081
3782 8093 3777 8089 3774 8092 3770 8087
3767 8088
TIME...MOT...LOC 2243Z 310DEG 22KT 3798 8105
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:44 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 10, 2:44 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 244 PM EDT TUE MAY 10 2011 .SYNOPSIS... EAST OF FRONT DEW POINTS AND INSTABILITY INCREASE THIS AFTERNOON INTO THIS EVENING. THIS COMBINED WITH UPPER LEVEL DYNAMICS KEEP THE THREAT OF STORM TSTMS INTO THE EVENING. WINDS THE PRIMARY ISSUE. POPS LOWER TONIGHT AS SUNS ENERGY REMOVED. SIMILAR PATTERN SETS UP FOR WEDNESDAY AFTERNOON EXCEPT THE PRESENCE OF STRONG DYNAMICS WILL BE LESSENED. AS A RESULT HAVE GONE WITH CHANCE POPS THEN. KEPT CLOSE TO GUIDANCE TEMPS RAISING MINS A BIT TONIGHT WITH HIGH DEW POINTS AND CLOUD REMNANTS. && .NEAR TERM /THROUGH WEDNESDAY/... FOCUS OF NEW MODEL RUNS CONTINUES TO BE OVER THE SW PORTION OF FORECAST AREA. MADE SOME MINOR ADJUSTMENTS TO HOURLY POP FORECAST BUT KEPT THE SAME PATTERN. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... QUASI-STATIONARY COLD FRONT REMAINS TO OUR SOUTHWEST AS WEAK WAVES RIPPLE THROUGH BAROCLINIC ZONE THROUGH THE PERIOD. EXPECT SHOWER DEVELOPMENT TO CONTINUE ALONG THE BOUNDARY...WITH DIURNAL ENHANCEMENT. MODELS EACH HAVE THEIR OWN TAKE ON HOW THEY HANDLE FRONT JUXTAPOSITION OF THE FRONT OVER THE NEXT FEW DAYS. HOWEVER...WHETHER FRONT WAGGLES NORTH OR SOUTH NEAR OUR FORECAST AREA WILL PRIMARILY BE DRIVEN BY MESOSCALE PROCESS WHICH MODELS MAY NOT BE HANDLING ALL THAT WELL. SO..BEST FORECAST APPROACH WAS TO KEEP CHC POPS TRENDING HIGHER DURING THE AFTERNOON HOURS...WITH HIGHER CHANCES IN VICINITY OF THE FRONT. FOR TEMPS...USED RAW CONSENSUS MOS VALUES WITH A FEW TWEAKS... WHICH RESULTED IN LITTLE CHANGE FROM PREVIOUS FCSTED VALUES. MAIN TWEAKS WERE TO KEEP OVERNIGHT MINS ON THE WARM SIDE OF MOS VALUES...DUE TO THE LACK OF RADIATIONAL COOLING...AS RAGGED SKIES DURING THE MORNING HOURS SHOULD HELP KEEP MORNING LOWS FROM DIPPING MUCH. THIS TREND WAS ALSO FEATURED IN THE PREVIOUS FORECAST PACKAGE. && .LONG TERM /FRIDAY THROUGH MONDAY/... OVERALL PATTERN SHOWS LITTLE CHANGE. HOWEVER...MODELS DO PUSH FRONTAL BOUNDARY EAST OF THE AREA BY SATURDAY MORNING AS AN AREA OF LOW PRESSURE WORKS ITS WAY TO THE EAST. THE ECMWF CONTS TO BE THE SLOWER OF THE MODELS IN PUSHING LOW PRESSURE AREA TO THE EAST...AND BASED ON THE STAGNANT NATURE OF THE WX PATTERN...THE MODEL OF CHOICE IS THE ECMWF IN HOW IT HANDLES OVERALL SYNOPTIC PATTERN. USED HPC VALUES WITH MINOR ADJUSTMENTS TO POPULATE GRIDDED FCST. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... STRONGEST THUNDERSTORMS OVER SW PORTION OF FORECAST AREA INTO THIS EVENING WITH STRONG GUSTS MOST LIKELY THE GREATEST THREAT. CLOUD BASES EXPECTED TO REMAIN ABOVE 3000 FT EXCEPT MVFR IN THE CLOSE VICINITY TO STORMS. CLOUD REMNANTS EXPECTED TONIGHT SO HAVE MINIMIZED FOG THREAT TO MVFR IN RIVER VALLEYS WITH SOME IFR TOWARDS DAWN OVER SOUTHERN PORTION OF FORECAST AREA WHERE MOST PRECIPITATION WILL OCCUR. EVERYTHING IMPROVING TO VFR WEDNESDAY MORNING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H M M M H H EKN CONSISTENCY H H H H H H H H H H M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR NEAR TERM...AAR SHORT TERM...KMC LONG TERM...KMC AVIATION...AAR
Hazardous weather outlook, May 10, 5:47 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 547 PM EDT TUE MAY 10 2011 OHZ066-067-076-WVZ010-011-019-020-028>032-038>040-046-047-112200- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 547 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER ACTIVATION IS NOT EXPECTED IN THIS AREA AT THIS TIME. KYZ101>103-105-OHZ075-083>087-WVZ005>009-013>018-024>027-036-037- 112200- GREENUP-CARTER-BOYD-LAWRENCE-ATHENS-JACKSON-VINTON-MEIGS-GALLIA- WAYNE-CABELL-MASON-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- MINGO-LOGAN-BOONE-CLAY-FAYETTE-NICHOLAS- 547 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>035-112200- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- 547 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 10, 5:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
553 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL SOUTH POINT 38.46N 82.54W
05/10/2011 U1.00 INCH LAWRENCE OH PUBLIC
&&
NNNNLocal storm report, May 10, 5:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
554 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL KENOVA 38.35N 82.56W
05/10/2011 U0.75 INCH WAYNE WV PUBLIC
EVENT OCCURRED BETWEEN
527 PM 05/10/2011 AND 542 PM 05/10/2011
&&
NNNNLocal storm report, May 10, 5:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
555 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL SOUTH POINT 38.46N 82.54W
05/10/2011 U1.75 INCH LAWRENCE OH PUBLIC
&&
NNNNLocal storm report, May 10, 5:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
556 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL SOUTH POINT 38.46N 82.54W
05/10/2011 U1.25 INCH LAWRENCE OH PUBLIC
&&
NNNNLocal storm report, May 10, 5:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
559 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL ASHLAND 38.47N 82.65W
05/10/2011 U1.00 INCH BOYD KY PUBLIC
&&
NNNNLocal storm report, May 10, 6:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
600 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL ASHLAND 38.47N 82.65W
05/10/2011 U1.25 INCH BOYD KY PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 47 min |
| May 10, 4:49 PM EDT | Special Weather Statement | RLX | Mason, Putnam | 26 min |
| May 10, 5:08 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 52 min |
| May 10, 5:16 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 59 min |
| May 10, 5:19 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha | 56 min |
| May 10, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 66 min |
| May 10, 5:29 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 10 hr |
| May 10, 5:32 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Jackson, Kanawha, Putnam | 58 min |
| May 10, 5:40 PM EDT | Special Weather Statement | RLX | Mingo | 35 min |
| May 10, 5:41 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Putnam | 3 hr |
| May 10, 5:49 PM EDT | Flash Flood Warning | RLX | Mason | 10 hr |
| May 10, 5:52 PM EDT | Special Weather Statement | RLX | Putnam | 38 min |
| May 10, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 39 min |
| May 10, 6:22 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Mason, Putnam | 36 min |
| May 10, 6:23 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 67 min |
| May 10, 6:32 PM EDT | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 119 min |
| May 10, 7:01 PM EDT | Special Weather Statement | RLX | Kanawha | 29 min |
| May 10, 7:03 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 57 min |
| May 10, 7:14 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Roane | 46 min |
| May 10, 7:24 PM EDT | Special Weather Statement | RLX | Mingo | 36 min |
| May 10, 7:30 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo, Wayne | 45 min |
| May 10, 7:43 PM EDT | Flash Flood Warning | RLX | Cabell, Lincoln, Wayne | 8 hr |
| May 10, 7:43 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh, Wyoming | 47 min |
| May 10, 7:58 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 62 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.